Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2015, Article ID 342010, 17 pages
http://dx.doi.org/10.1155/2015/342010
Research Article

Canards Existence in FitzHugh-Nagumo and Hodgkin-Huxley Neuronal Models

1Laboratoire LSIS, CNRS, UMR 7296, Université de Toulon, BP 20132, 83957 La Garde Cedex, France
2Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona, Spain

Received 5 August 2015; Accepted 3 December 2015

Academic Editor: Matjaz Perc

Copyright © 2015 Jean-Marc Ginoux and Jaume Llibre. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Benoît and C. Lobry, “Les canards de R3,” Comptes Rendus de l'Académie des Sciences Series I, vol. 294, pp. 483–488, 1982. View at Google Scholar
  2. E. Benoît, “Systémes lents-rapides dans R3 et leurs canards,” Astérisque, Société Mathématique de France, vol. 109-110, no. 2, pp. 159–191, 1983. View at Google Scholar
  3. E. Benoît, Canards de ℝ3 [Thése d'État (PhD)], Université de Nice, Nice, France, 1984.
  4. J. Argémi, “Approche qualitative d'un probléme de perturbations singuliéres dans R4,” in Equadiff 1978, R. Conti, G. Sestini, and G. Villari, Eds., pp. 330–340, 1978. View at Google Scholar
  5. P. Szmolyan and M. Wechselberger, “Canards in R3,” Journal of Differential Equations, vol. 177, no. 2, pp. 419–453, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. N. Fenichel, “Persistence and smoothness of invariant manifolds for flows,” Indiana University Mathematics Journal, vol. 21, pp. 193–226, 1971. View at Publisher · View at Google Scholar · View at MathSciNet
  7. N. Fenichel, “Geometric singular perturbation theory for ordinary differential equations,” Journal of Differential Equations, vol. 31, no. 1, pp. 53–98, 1979. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. R. E. O'Malley, Introduction to Singular Perturbations, Academic Press, New York, NY, USA, 1974. View at MathSciNet
  9. C. K. R. T. Jones, “Geometric singular perturbation theory,” in Dynamical Systems, vol. 1609 of Lecture Notes in Mathematics, pp. 44–118, Springer, 1994. View at Publisher · View at Google Scholar
  10. T. Kaper, “An introduction to geometric methods and dynamical systems theory for singular perturbation problems,” in Analyzing Multiscale Phenomena Using Singular Perturbation Methods, pp. 85–131, American Mathematical Society, Providence, RI, USA, 1998. View at Google Scholar
  11. M. Wechselberger, “À propos de canards,” Transactions of the American Mathematical Society, vol. 364, pp. 3289–3309, 2012. View at Publisher · View at Google Scholar
  12. J. M. Ginoux and J. Llibre, “Canards existence in memristor's circuits,” Qualitative Theory of Dynamical Systems, pp. 1–49, 2015. View at Publisher · View at Google Scholar
  13. A. N. Tikhonov, “On the dependence of solutions of differential equations on a small parameter,” Matematicheskii Sbornik, vol. 31, pp. 575–586, 1948. View at Google Scholar
  14. E. Benoît, “Perturbation singuliére en dimension trois: canards en un point pseudo singulier noeud,” Bulletin de la Société Mathématique de France, vol. 129, no. 1, pp. 91–113, 2001. View at Google Scholar · View at MathSciNet
  15. M. Wechselberger, “Existence and bifurcation of canards in R3 in the case of a folded node,” SIAM Journal on Applied Dynamical Systems, vol. 4, no. 1, pp. 101–139, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. F. Takens, “Constrained equations; a study of implicit differential equations and their discontinuous solutions,” in Structural Stability, the Theory of Catastrophes, and Applications in the Sciences, vol. 525 of Lecture Notes in Mathematics, pp. 143–234, Springer, Berlin, Germany, 1976. View at Publisher · View at Google Scholar
  17. J. Guckenheimer and R. Haiduc, “Canards at folded nodes,” Moscow Mathematical Journal, vol. 5, no. 1, pp. 91–103, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. K. Tchizawa and S. A. Campbell, “On winding duck solutions in R4,” Proceedings of Neural, Parallel, and Scientific Computations, vol. 2, pp. 315–318, 2002. View at Google Scholar
  19. K. Tchizawa, “On duck solutions in R4,” Kyoto University—Research Institute for Mathematical Sciences: Kokyuroku, vol. 1254, pp. 160–162, 2002. View at Google Scholar · View at MathSciNet
  20. K. Tchizawa, “A direct method for finding ducks in R4,” RIMS Kokyuroku, vol. 1372, pp. 97–103, 2004. View at Google Scholar
  21. K. Tchizawa, “Generic conditions for duck solutions in R4,” RIMS Kokyuroku, vol. 1547, pp. 107–113, 2007. View at Google Scholar
  22. K. Tchizawa, “On the transversality conditions for 4-dim duck solutions,” RIMS Kokyuroku, vol. 1582, pp. 144–150, 2008. View at Google Scholar
  23. K. Tchizawa, “On a local model for finding 4-dimensional duck solutions,” in Selected Topics in Mathematical Methods and Computational Techniques in Electrical Engineering, pp. 177–183, 2010. View at Google Scholar
  24. K. Tchizawa, “On relative stability in 4-dimensional duck solution,” Journal of Mathematics and System Science, no. 2, pp. 558–563, 2012. View at Google Scholar
  25. K. Tchizawa, “On the two methods for finding 4-dimensional duck solutions,” Applied Mathematics, vol. 5, no. 1, pp. 16–24, 2014. View at Publisher · View at Google Scholar
  26. J. Rubin and M. Wechselberger, “Giant squid-hidden canard: the 3D geometry of the Hodgkin-Huxley model,” Biological Cybernetics, vol. 97, no. 1, pp. 5–32, 2007. View at Publisher · View at Google Scholar · View at Scopus
  27. L. O. Chua, V. I. Sbitnev, and H. Kim, “Hodgkin-Huxley axon is made of memristors,” International Journal of Bifurcation and Chaos, vol. 22, no. 3, Article ID 1230011, 2012. View at Publisher · View at Google Scholar · View at Scopus
  28. L. O. Chua, V. I. Sbitnev, and H. Kim, “Neurons are poised near the edge of chaos,” International Journal of Bifurcation and Chaos, vol. 22, no. 4, Article ID 1250098, 2012. View at Publisher · View at Google Scholar · View at Scopus
  29. R. FitzHugh, “Impulses and physiological states in theoretical models of nerve membrane,” Biophysical Journal, vol. 1, no. 6, pp. 445–466, 1961. View at Publisher · View at Google Scholar
  30. J. S. Nagumo, S. Arimoto, and S. Oshizawa, “An active pulse transmission line simulating nerve axon,” Proceedings of the Institute of Radio Engineers, vol. 50, no. 10, pp. 2061–2070, 1962. View at Publisher · View at Google Scholar
  31. A. L. Hodgkin and A. F. Huxley, “A quantitative description of membrane current and its application to conduction and excitation in nerve,” The Journal of physiology, vol. 117, no. 4, pp. 500–544, 1952. View at Publisher · View at Google Scholar · View at Scopus
  32. R. Suckley and V. N. Biktashev, “The asymptotic structure of the Hodgkin-Huxley equations,” International Journal of Bifurcation and Chaos, vol. 13, no. 12, pp. 3805–3825, 2003. View at Publisher · View at Google Scholar
  33. R. Suckley, The asymptotic structure of excitable systems [Ph.D. thesis], University of Liverpool, 2004.
  34. F. Awiszus, J. Dehnhardt, and T. Funke, “The singularly perturbed Hodgkin-Huxley equations as a tool for the analysis of repetitive nerve activity,” Journal of Mathematical Biology, vol. 28, no. 2, pp. 177–195, 1990. View at Publisher · View at Google Scholar · View at Scopus